1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Feeling very low

Discussion in 'Diabetes Discussions' started by Sillymilly, Mar 3, 2009.

  1. Sillymilly

    Sillymilly · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    Hi Guys,

    Just wanted to let of some steam ( well someone to chat to)hope you dont mind.

    Without going over old ground my levels have been very up and down mainly up in the twenties since last July. I started insulin in December, trying various ones etc. This started for no apparent reason so to say I am fed up is an understatement.

    Anyway about three weeks ago my consultant prescribed me with Pioglitazone and also Pregabalin because I have pains in my legs. Since then I have become so down and cry at the least little thing. I cant concentrate and my work and home life is suffering. This is not like me at at, I am a 53 married mother of two and I am usually so happy and chirpy if there is any noise/laughing going on I have usually started it. I saw my diabetic nurse on Thurs and spent the whole time bawling my eyes out. She tried to get me an appt there an then with my GP but was unable to.

    The long and short of it is, I went into work this morning and my manger called me into his office to say that he had spoken to my team leader and they were concerned about me. I felt a total fool because I started crying in front of him and I just couldnt stop. I got an emergency appt with the doc this morning and now he has signed me off work for two weeks and has altered the Pregabalin.

    I am feeling so frustrated with everything and I cant explain to anyone how I feel. I think is a combination of the time my levels have been so up and now my legs are hurting so bad etc. I just want to scream to get this frustation out.

    Sorry for laying this on you, this really isnt me at all and I feel a total idiot telling this to "people" I dont even know but I just felt as we are all here for the same reason "Diabetes" than you would understand.

    Thanks for listening.
    Milly :( :oops:
     
  2. sugarless sue

    sugarless sue · Master

    Messages:
    10,098
    Likes Received:
    233
    Trophy Points:
    133
    Hi Milly,In all your posts you have never mentioned if you are on statins,specifically Simvastatin.This has a well known side effect of causing muscle pains.If this is the cause of your leg pains then you should talk it over with your doctor and get a change of statin.Without the leg pain you would not need Pregabalin which,in itself ,has some side effects.
     
  3. Dennis

    Dennis Type 2 · Well-Known Member

    Messages:
    2,506
    Likes Received:
    19
    Trophy Points:
    78
    Hi Milly, sorry to hear you are going through a bad patch. Did your leg pains start after you were put on pioglitazone? The reason I ask is that leg pains are a common side effect of the glitazone drugs. Another common side effect is oedema (water retention), which again often causes great leg pain.

    Following from what Sue said, it does rather seem that your doctor is treating the symptom, rather than looking for the cause of the leg pains.
     
  4. chocoholic

    chocoholic · Well-Known Member

    Messages:
    827
    Likes Received:
    16
    Trophy Points:
    38
    Hi Milly,
    I have two members of my family on Pregabalin for diferent reasons. My brother to help control his epileptic fits and my son who takes it to ease symptoms caused by a quad bike accident.
    Very recently, my brother's dosage of Pregabalin was doubled and this caused him huge problems. Although his nursing team said it would not be that causing his problems, I was not convinced, so went home and researched this drug on the net. Indeed Pregablin WAS the cause of my brother's problems. It was causing him to fall over, have slurred speech and various other problems too. We contacted his neurologist and the dosage was decreased again.
    The point is Pregabalin can cause many side effects and I'm sure I remember on the list of side effects: it can cause emotional upset, be it tears to irrational laughter. Obviously I cannot say for definite this is what is causing your problems but if problems persist,what I suggest you do is Google Pregabalin for yourself and print off what you find. Then speak to your doctor about such possibilites. Doctor's can't always know ALL possible side-effects, so don't be afraid to speak up about your findings.
    I hope this helps.
    All the best, chocoholic.
     
  5. Sillymilly

    Sillymilly · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    Hi Guys,

    Thanks for response.

    Yes I am on a statin, Rosuvastatin which I have been on for at least 5 years so I really dont think my leg pain is down to this particular drug.

    The pain only started about two months ago and is so bad it keeps me awake at night. The problem is that I had a fall a couple of years ago and had a very bad Heamatoma from my knee to ankle which has taken a very long time to disperse. I dont think this helps the situation. It seems to all have strted since my levels have been raised for so long, and now on insulin.

    I have only started to feel so down since taking the Pegabalin and I did point out to my GP the side effects as I had looked them up so he is fully aware of them. I was on 75mg morning and night but he said to stop the morning one then stop all together in 1 week then he is going to see me again to try something else. I was on amitryptiline before but they totally wiped me out until about lunch time which isnt sutiable when you have to work fulltime. The consultant took me off the amitrptiline and assured me that Pregabalim would not make me feel like this but its worse and I cant cope with it. I amnot due to see the consultant for another 8 weeks so have to rely on my GP and diabetic nurse to advise me.

    Sorry If I sound such a sap but I hate not feeling in control and feeling such a miserable person to be around. My poor family dont know what to say to me I either fly off the handle or burst into tears its pathetic.

    Once again thanks for listening.

    Milly
     
  6. Aadrgon

    Aadrgon · Well-Known Member

    Messages:
    670
    Likes Received:
    4
    Trophy Points:
    38
    Hi Milly

    Sorry to hear you are feeling so low I can't offer you any advice on what you are taking I'm afraid but I'm posting this for moral support.
    Hang in there someone on here is bound to post something that can help you :)
     
  7. Natalie

    Natalie · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    Milly,

    You don't sound like "a sap" at all, and I'm sure your family understand that diabetes can seem like a big problem, responsibility and constant burden, and I'd say it gets to every diabetic at some point.

    There is a website where you can get online counselling specifically related to diabetes:

    http://www.diabetescounselling.com.au/s ... nline.html

    You fill in the personal details form and submit it online, then they contact you and you can exchange emails about your problems. Because they're a non-profit organisation they have a limit, which is around 6 hours of email time, but when time's up they'll try to refer you for more help if needed, as you could be suffering from depression or an anxiety disorder rather than a side-effect of medication.

    Hope this helps, stay positive x
     
  8. Trinkwasser

    Trinkwasser · Well-Known Member

    Messages:
    2,468
    Likes Received:
    12
    Trophy Points:
    58
    [1] what are you eating?

    [2] why aren't you taking enough insulin to get your numbers down?

    I suspect I know the answers: you are eating a low fat diet with nice lots of healthy carbs just like they told you, and you have never been properly trained in how to adjust your insulin dose to your food. :(
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook